MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 333512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: per health canada: patient requested epidural.During insertion resistance was felt by anesthesia and the tubing was pulled out.It was noted when catheter was removed the tip was not visible and the tubing appeared to be sheared and the metal guide wire had been pulled out of the tubing.Ct revealed tip is in area of l4.Extent of injury: a.Temporary not requiring medical intervention.B.Moderate to serious - temporary injury requiring medical intervention - as of nov 1/23 - patient remained asymptomatic but remains involved with medical team to determine long-term plan (leave in-situ vs.Surgically remove) - metal component of the tip has complicated this.C.Severe to critical - permanent injury that is not reversible d.Life threatening - life threatening injury or death has or could occur medical intervention performed: a.No intervention b.Nature of intervention · ct scan to confirm tip and location (sept 27) - 3.5 cm piece within the epidural space (from upper l3 to l3-l4 level).· consultation with spine-surgeon on call (sept 27) - recommended leave in situ.· interventional radiology fellow contacted (sept 28)- not able to successfully remove and recommended interventional neuroradiology consult.· interventional neuroradiology consulted (sept 29) - recommended leave in situ, patient wished referral with spine surgeon.· radiology re-read ct scan (oct 2) - presence of metallic component confirmed.· spine surgeon consulted (oct 17) -patient seen, discussed risks of surgical intervention, wished to determine catheter utilized and it's overall mri compatibility and discussion at spine rounds for approach to take · spine surgeon follow-up (nov 8) - notes in epic pending.What type of therapy was the patient receiving? epidural block during labour was therapy interrupted? no.Second catheter had been successfully placed and medications administered, broken tip for first catheter was noted when clean up after procedure occurred.Delivery was not impacted.The patient's care plan was adjusted to ensure she did not receive a bolus dose, as at the time they were unsure of the tip's placement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(6)).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18271184
Report Number2523676-2023-00788
Device Sequence Number19806758
Product Code OGE
UDI-Device Identifier04046963899202
UDI-Public(01)04046963899202
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333512
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale